Comptes Rendus
Algebraic braided model of the affine line and difference calculus on a topological space
Comptes Rendus. Mathématique, Volume 335 (2002) no. 2, pp. 121-126.

In a previous Note [1], we suggested a quantum model of the unit interval [0,1], using convergent power series, parametrized by a variable q (a remarkable example is the quantum exponential, defined by Euler). In the present Note, we suggest a simpler model based on functions f=f(x):Zk (with an arbitrary commutative ring k) which are constant when x↦+∞ or x↦−∞ and their “differentials” considered as functions xf(x+1)−f(x) (difference calculus). Thanks to this new “differential calculus over the integers”, we can associate to any simplicial set or topological space X a braided differential graded algebra 𝒟 * (X) which is similar in spirit to the algebra 𝒲 * (X) introduced in [1]. We notice that the p-homotopy type of X can be read from the braiding of 𝒟 * (X). In particular, if k=Z, we recover in a purely algebraic way the integral cohomology, Steenrod operations, homotopy groups from this braiding.

Dans une Note précédente [1], nous avons proposé un modèle quantique de l'intervalle [0,1], à partir de séries convergentes dépendant d'un paramètre q (un exemple notable étant l'exponentielle quantique, dûe à Euler). Dans cette Note, nous suggérons un modèle plus simple construit à partir de fonctions f=f(x):Zk (k étant un anneau commutatif quelconque) constantes quand x↦+∞ ou x↦−∞ et leurs « différentielles » df que nous interpretons comme les fonctions xf(x+1)−f(x) (calcul aux différences). Grâce à ce nouveau « calcul différentiel sur les nombres entiers », nous pouvons associer à un ensemble simplicial ou espace topologique quelconque X une algèbre différentielle graduée tressée 𝒟 * (X), analogue en esprit à l'algèbre 𝒲 * (X) considérée dans [1]. Il convient de remarquer que le p-type d'homotopie de l'ensemble simplicial X « se lit » essentiellement sur le tressage de l'algèbre 𝒟 * (X). En particulier, si k=Z, nous retrouvons de manière purement algébrique la cohomologie entière, les opérations de Steenrod, les groupes d'homotopie à partir de ce tressage.

Received:
Accepted:
Published online:
DOI: 10.1016/S1631-073X(02)02387-7
Max Karoubi 1

1 Mathématiques, UMR 7586 du CNRS, case 7012, Université Paris 7, 2, place Jussieu, 75251 Paris cedex 05, France
@article{CRMATH_2002__335_2_121_0,
     author = {Max Karoubi},
     title = {Algebraic braided model of the affine line and difference calculus on a topological space},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {121--126},
     publisher = {Elsevier},
     volume = {335},
     number = {2},
     year = {2002},
     doi = {10.1016/S1631-073X(02)02387-7},
     language = {en},
}
TY  - JOUR
AU  - Max Karoubi
TI  - Algebraic braided model of the affine line and difference calculus on a topological space
JO  - Comptes Rendus. Mathématique
PY  - 2002
SP  - 121
EP  - 126
VL  - 335
IS  - 2
PB  - Elsevier
DO  - 10.1016/S1631-073X(02)02387-7
LA  - en
ID  - CRMATH_2002__335_2_121_0
ER  - 
%0 Journal Article
%A Max Karoubi
%T Algebraic braided model of the affine line and difference calculus on a topological space
%J Comptes Rendus. Mathématique
%D 2002
%P 121-126
%V 335
%N 2
%I Elsevier
%R 10.1016/S1631-073X(02)02387-7
%G en
%F CRMATH_2002__335_2_121_0
Max Karoubi. Algebraic braided model of the affine line and difference calculus on a topological space. Comptes Rendus. Mathématique, Volume 335 (2002) no. 2, pp. 121-126. doi : 10.1016/S1631-073X(02)02387-7. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.1016/S1631-073X(02)02387-7/

[1] M. Karoubi Braiding of differential forms and homotopy types, C. R. Acad. Sci. Paris, Série I, Volume 331 (2000), pp. 757-762

[2] M. Karoubi Quantum methods in algebraic topology, Contemp. Math., 279, American Mathematical Society, 2001, pp. 177-193

[3] M.-A. Mandell E-algebras and p-adic homotopy theory, Topology, Volume 40 (2001), pp. 43-94

[4] M.-A. Mandell, Cochain multiplications, Prepublication

[5] T. Pirashvili Hodge decomposition for higher order Hochschild homology, Ann. Sci. École Norm. Sup. (4), Volume 33 (2000), pp. 151-179

Cited by Sources:

Comments - Policy


Articles of potential interest

Pointed Hopf algebras over some sporadic simple groups

N. Andruskiewitsch; F. Fantino; M. Graña; ...

C. R. Math (2010)


Criterion for surjectivity of localization in Galois cohomology of a reductive group over a number field

Mikhail Borovoi

C. R. Math (2023)